LDN Users...Help

A board to discuss Low Dose Naltrexone (LDN) as a treatment for Multiple Sclerosis

my symptoms after LDN...

Postby JoyceF » Sun Nov 14, 2004 8:20 am

Hi to the rest of you that are very curious about how we LDNers are doing after taking it. I've been taking it for quite some time now (2 1/2 years) and all I can say is that I still have permanent damage. This is not a miracle drug (although it is to me cuz I don't have any attacks and is probably the closest thing to that, that I'll probably see) but I am confident that it has halted any progression for me. I've heard it said that Dr. Bihari is of the feeling that it could reverse any new symptoms that go back about 3 months after starting it but it will probably not reverse long term permanent damage. My main objective when I started it was to take something that would halt any further progression and I feel confident that it has done that. My balance issues and not being able to walk long distances will probably stay with me until something like maybe stem cell treatment comes along I spose. The way I look at it, I have found something to halt any further attacks which in turn allows my body to self heal the way it usually does in between attacks. Once you regulate your immune system back to one that no longer attacks, that's a wonderful thing. Good luck to all of you in whatever you decide to do. I am always just curious why anyone would not want to try this drug at such a low dose which has the potential to help so much with almost no risk. My feelings.
User avatar
JoyceF
Family Elder
 
Posts: 106
Joined: Thu Dec 11, 2003 3:00 pm
Location: Chicago

Advertisement

Postby CCmom » Sun Nov 14, 2004 2:09 pm

I agree with Joyce and Harry totally on this issue, and I think you both stated it very well. The information links that Joyce provided are wonderful to prepare you for that heart to heart talk with your doctor.

My 16 year old son has been using LDN since June of this year. He used Avonex and Rebif prior to starting LDN for a total of 21 months. The Avonex did not work for him, he had one of the worse exacerbations he has ever had while using it faithfully. The Rebif destroyed his quality of life to the point where he wasn't able to do much more than sit and watch t.v.. He was so severely depressed that we were extremely worried about him. I did what you are doing. I researched LDN for 6 months straight, day in and day out. I contacted people who were taking it, and I called Dr. Bihari's office and Skip for advise, since I couldn't find anyone my son's age using it. I think one of the scariest things for me was that what teenagers with this diagnosis I WAS able to come in contact with were in much worse shape than my son, and using very aggressive treatments such as chemo in conjunction with one of the CRAB drugs.

Our doc wouldn't prescribe, even lied to us and told us that it had to be administered in a hospital via i.v., which we knew to be false. I was hesitant to go the phone consult route, but finally gave in and called Dr. Scott. It was the best move I ever made. We have seen tremendous changes in my son's life since starting LDN. As Joyce said, it all depends on what you expect from the medication. We wanted it to halt his progression and believe that it has done that. He had mild residual damage from his early severe exacerbations, occasional tremor in his hands when he was overtired or overheated. He was barely getting by in school, his memory / cognitive skills were shot. (Straight A student prior to the diagnosis, in many gifted and talented programs within the school - after his diagnosis, he struggled to get C's and D's on his report cards.) He had dropped out of all sports, he did not have the energy or the heat tolerance to play anymore. His balance was so poor that he was unable to ride his bike, and couldn't tolerate the Kentucky heat to ride it even if his balance hadn't been off. He was living the life of a 60 year old, not a 16 year old.

He stopped Rebif 2 days before starting LDN. The depression lifted immediately, so we are 99% sure it was Rebif induced rather than just something else to go along with having MS, as his doctor had told us. He had no side effects at all from LDN, no insomnia or stiffness at 3 mg. He was able to tolerate the heat better, so he was able to return to playing sports, which he dearly loves. His energy level increased to the level it was before he became ill. Since he doesn't tire or overheat as easily, we rarely see the tremor at all anymore. He looks alive out of his eyes, rather than dull and listless like he did before. He has a smile on his face all the time. His grades are up, his concentration is better, and he's back on the honor roll at school. He recently got his drivers license, which I am very doubtful that he would have even attempted prior to LDN. He didn't have the confidence. He starts his first real job this week, but was able to help a family friend in his tobacco field all summer long.

We recently had the opportunity to find out how the LDN was working for him. His father failed to order his script in time, so he went 3 days without it. He said that he could tell that he wasn't taking it, that he felt dizzy and lightheaded, and had tingling in his fingers and toes on one side, with a hint of optic neuritis. He started back on the LDN as soon as we got it, and the symptoms all subsided within a couple of days. I will do whatever it takes to ensure that he continues LDN. And you can rest assured that he will never miss another dosage.

I hope this helps. I know it helped me to hear specifics from people who were using it when I was doing my research. If there is anything else we can help you with, please let us know. That is what we are all here for! Take care, and good luck!

Kim
Kim R.
User avatar
CCmom
Volunteer Moderator
 
Posts: 121
Joined: Sun Apr 25, 2004 2:00 pm

Postby mrshawk » Fri May 14, 2010 4:07 pm

Hi Kim,

Out of curiousity, how long was your son taking LDN before he started to feel the positive effects from it?
User avatar
mrshawk
Newbie
 
Posts: 3
Joined: Wed May 05, 2010 2:00 pm

Postby harpgirl » Tue Jul 20, 2010 6:39 am

I am off pain meds and cymbalta because of LDN. The pain meds and cymbalta sedated me, so glad to have more of my life back.

It isn't a cure all, but because I could get rid of things that were harming me and not helping all that much, I am so much happier.
-<em> Cindy (aka Harpgirl)</em><br />
User avatar
harpgirl
Family Member
 
Posts: 57
Joined: Mon Jul 05, 2010 2:00 pm

Previous

Return to Low Dose Naltrexone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service